MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 7MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 7MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100730
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This initial/final mdr will be the only report submitted for mfr report #3008114965-2018-00645.Additional patient information has been requested but a response has not been received.(b)(6).(b)(4).Conclusion: this pi was reopened because the device was received.The device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.Approximately 14 cm of embolic coil is advanced out of the end of the introducer.A large loop of device positioning unit (dpu) is protruding from the skive of the translucent introducer sheath.The distal end of the protrusion extends to the marker band.The resheathing tool is retracted almost to the introducer lock.There is a bend in the sheathed portion of the dpu core wire approximately 105 cm from the proximal end.The ball tip is intact.The embolic coil is kinked.At the distal end of the protrusion, the proximal end of the extended coil section of the dpu is kinked.The flexible distal end of the dpu is kinked.Microscopic image of the proximal end of the protrusion.There is a slight amount of plastic remodeling damage to the v-notch of the resheathing tool.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint that the introducer is damaged is confirmed.The dpu is protruding through the skive of the translucent introducer sheath.There is a slight kink in the embolic coil at the distal end of the green introducer.According to the event description, the introducer skive opened and the dpu core wire protruded while inserting the embolic coil into the microcatheter.Based on the evidence of the kink in the embolic coil and the protrusion of the dpu core wire, it appears as though some resistance was encountered while introducing the embolic coil into the microcatheter.Force was apparently applied in an attempt to overcome the resistance.As a result of the application of force, the embolic coil became kinked and the dpu core wire was forced through the skive of the translucent introducer sheath.100% of devices are inspected at the final quality control (qc) inspection for damage to the embolic coil, including kinks.Thus, it is unlikely that the damage to the embolic coil existed when the device left the manufacturing facility.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that when placing the micrusframe 10 coil (mfr100730/s12565) in the microcatheter, the sheath of the coil tore.It was impossible to use the device.No patient consequences were reported.Several attempts to obtain additional information have been made, but a response has not been received.Note: this event was deemed mdr reportable based on the device evaluation findings.

Brand Name
MICRUSFRAME10 7MM X 30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key7583220
Report Number3008114965-2018-00645
Device Sequence Number19458211
Product Code KRD
UDI-Device Identifier10886704077886
UDI-Public10886704077886
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue NumberMFR100730
Device Lot NumberS12565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Initial Date Received by Manufacturer 06/08/2018
Initial Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1